Side effects?

I have just started back on Levothyroxine. I have been taking 25mcg daily for 4 days. From the first day I have had a sore mouth, a constant headache, aching calfs and a delicate stomach.

Could these be side effects or will these things improve as the dose is increased. I used to be on levo then Armour and before starting on levo I was off all medication for 7 weeks.

3 Replies

  • I'm sorry you're feeling so bad. Sometimes it could be that your dose is too low as most start on 50mcg for six weeks then increase by 25mcg increments until they feel well.

    If you are having some reactions to the fillers/binders try taking an anti-histamine tablet 1 hour before levo and if you don't have a reaction you have to change your levo to another make.

    It is trial and error, unfortunately, if you have problems. Some do fine on levo and others never feel completely well.

  • Mouse, it takes 7-10 days for Levothyroxine to be absorbed so I doubt they are side effects of Levothyroxine and they're more likely to be side effects of hypothyroidism.


    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Or nutritional deficiencies.

You may also like...